Molly Dehydration & Overhydration - Banyan Treatment Center Pompano

Molly Dehydration & Overhydration

Molly Dehydration & Overhydration
 

For some people, clubbing, doing drugs, drinking, and partying is a way of life.

While they may think they are just having fun, these activities can have serious consequences. Our Pompano addiction treatment center knows that abusing drugs is dangerous in any capacity, but taking Molly on a night out with your friends may turn deadly.

What Is Molly?

Molly is a slang term for MDMA or ecstasy. It was originally designed to treat depression but is now illegal in the United States. Categorized as a club drug, Molly is typically taken recreationally at night clubs, parties, or concerts for its psychedelic effects. It typically comes in the form of a pill or powder and may be laced with other drugs. Some frequent users of Molly may develop an addiction problem and could require drug or alcohol treatment.

Does Molly Dehydrate You?

While Molly may provide the user with some desired psychedelic effects, it also comes with many less than desirable symptoms. In 2011, there were 22,498 reported cases of MDMA-related hospital emergency department visits.1 Of the many dangerous effects of Molly, dehydration is common.

When a person takes Molly or Ecstasy, their body temperature rises and they may begin to feel dehydrated. In fact, one study found that 85% of participants showed signs of dehydration due to MDMA.2 In a hot environment such as a crowded club or a concert pit combined with exercises like dancing and too much alcohol, this rise can be exasperated. The result may be hyperthermia, which can be deadly. In this case, the person needs immediate medical attention to cool off the body and get the proper fluids.

Molly dehydration symptoms include:

  • Lack of sweat even though the body is active
  • Feeling hot
  • Feeling dizzy or having a headache
  • Nausea
  • Mental Confusion
  • Fainting

Molly Overhydration

On the flip side of Molly dehydration, there’s Molly overhydration. One of the dangers of taking this drug is that it can lead to overhydration as well. Along with disturbing the body’s temperature regulation, ecstasy can also interfere with how the body retains water and can lower the levels of sodium in the blood leading to electrolyte imbalances that can be deadly.3 Because people on Molly have an increased body temperature and are sweating a lot, they may be more likely to drink a lot of liquids and the result is overhydration.

Molly overhydration symptoms include:

  • Nausea
  • Vomiting
  • Headaches
  • Mental confusion
  • unconsciousness

Even if you claim to only use Molly occasionally, this bad habit can still cause serious issues or lead to bigger problems later. For some this could mean a visit to the emergency room from Molly dehydration or overhydration; for others, Molly may act as a gateway drug and could lead to an addiction to a harder drug. No matter the case, Molly is dangerous.

Whether you struggle with drug abuse yourself or you’ve watched as someone you love has lost control because of drugs or alcohol, let us step in. Our partial hospitalization program in South Florida helps people with various addiction problems get their lives and future back on track.




Begin your journey to a drug-free life with our help. Call us immediately at 888-280-4763 to get started.


Sources:

  1. NIH - What is the scope of MDMA use in the United States?
  2. MAPS - Ecstasy (MDMA) in Recreational Users: Self-Reported Psychological and Physiological Effects
  3. NCBI - MDMA Impairs Response to Water Intake in Healthy Volunteers.
 
Alyssa
Alyssa
Alyssa who is the National Director of Digital Marketing, joined the Banyan team in 2016, bringing her five-plus years of experience. She has produced a multitude of integrated campaigns and events in the behavioral health and addictions field. Through strategic marketing campaign concepts, Alyssa has established Banyan as an industry leader and a national household name.